Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

October 3, 2012Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 3, 2012, 5:13 PM EDT for Volusia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2012, 5:13 PM EDT (21:13 UTC)
Expired
Oct 3, 2012, 6:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 97 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS82 KMLB 032113
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT WED OCT 3 2012

FLZ141-032200-
COASTAL VOLUSIA COUNTY-
513 PM EDT WED OCT 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN VOLUSIA COUNTY...

* UNTIL 600 PM EDT.

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 9 MILES
EAST OF DAYTONA BEACH TO 8 MILES SOUTHWEST OF EDGEWATER...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE BETHUNE BEACH...DAYTONA BEACH AND NEW SMYRNA BEACH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2925 8101 2910 8092 2908 8093 2907 8090
      2880 8074 2880 8077 2885 8078 2885 8081
      2880 8078 2879 8085 2879 8095 2877 8097
      2877 8105 2899 8117 2926 8105
TIME...MOT...LOC 2112Z 212DEG 23KT 2927 8089 2906 8080
          2892 8100

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 3:30 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 3, 3:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT WED OCT 3 2012

.DISCUSSION...

CURRENTLY...
DIURNAL CONVECTION STRUGGLING TO GET STARTED OVER THE CWA THIS
AFTN...DUE IN PART TO SLIGHTLY DRIER AND MORE STABLE AIR ADVECTING
IN FROM THE S. LATEST RAP ANALYSIS SHOWS A MID LVL VORT MIN PARKED
BTWN LAKE OKEECHOBEE AND CAPE CANAVERAL EMBEDDED WITHIN DEEP SRLY
FLOW. MEANWHILE...A SLUG OF DRY LOW/MID LVL AIR IS NUDGING UP FROM S
FL UNDERNEATH AN UPR LVL AIRMASS THAT IS WEAKLY CONVERGENT...AXIS OF
THE H85-H70 THETA-E MINIMUM HAS WORKED ITS WAY UP FROM THE FL
STRAITS INTO THE LAKE OKEECHOBEE REGION. MOISTURE AND DYNAMIC LIFT
ACRS THE NRN CWA ARE MORE FAVORABLE FOR PRECIP...BUT CONTINUES UNDER
THE VEIL OF A MID/UPR LVL CLOUD DECK THAT IS HAMPERING SFC HEATING
AND LOW LVL DESTABILIZATION.

TONIGHT...
THE FCST QUANDARY...AREAS WHERE MOISTURE EXISTS ARE PLAGUED BY
DEBRIS CLOUDS...AND AREAS FREE OF DEBRIS CLOUDS HAVE DIMINISHING
MOISTURE. OVERALL MOISTURE AND INSTABILITY REMAINS TOO HIGH TO
COMPLETELY SUPPRESS DIURNAL PRECIP...BUT WILL NEED MESOSCALE BNDRY
INTERACTION AS A TRIGGER MECHANISM. THESE WILL BE IN THE FORM OF THE
EAST COAST SEA BREEZE AND OUTFLOW BNDRYS FROM THE CONVECTION OVER
THE WEST PENINSULA.

SHOULD SEE CONVECTION FIRE S OF THE I-4 CORRIDOR BY LATE AFTN.
HOWEVER...GIVEN THE DRIER AND MORE STABLE NATURE OF THE AIRMASS...
COVERAGE WILL BE SCT AT BEST. PRECIP ALONG AND N OF I-4 WILL
STRUGGLE AS PERSISTENT CONVECTION OVER THE WRN PENINSULA WILL
REINFORCE THE AFOREMENTIONED DEBRIS DECKS. HOWEVER...HIGH THETA-E
AIRMASS SHOULD ALLOW A LITTLE HIGHER COVERAGE...ALBEIT BLO 50PCT.
PRECIP WILL LINGER INTO THE MID EVNG HRS AND SHOULD BE SPENT BY
MIDNIGHT...LEAVING ONLY A SLGT CHC OF DEBRIS RAINFALL OVERNIGHT.
NO TURNOVER IN AIRMASS...MIN TEMPS WILL CONTINUE IN THE M70S.

THU-FRI...
LITTLE CHANGE IN THE WX PATTERN AS THE REMNANT MOISTURE PLUME FROM
THE ERSTWHILE FRONTAL TROF WILL REMAIN OVER THE FL PENINSULA...
KEEPING RAIN CHANCES ABV AVG ESPECIALLY OVER THE INTERIOR. AS THE
ATLC RIDGE AXIS BUILDS WEST INTO THE DEEP SOUTH...IT WILL MERGE WITH
A SMALL CONTINENTAL JUST S OF THE RIO GRANDE VALLEY. THE COMBINED
RIDGE WILL BRIDGE THE OLD FRNTL BNDRY AND GENERATE AN E/SE FLOW THRU
THE H100-H70 LYR. MOISTURE AVAILABILITY WILL REMAIN HIGH ENOUGH TO
SUPPORT POPS IN THE 40-50PCT RANGE BY DAY...30-40PCT AFT SUNSET
ENDING BY MIDNIGHT.

ONE CAVEAT TO THE NIGHTTIME PDS: AS WINDS BCM MORE SERLY...NOCTURNAL
COASTAL SHRAS/TSRAS WILL BECOME PSBL AS CONVERGENT EDDIES FORM ON
THE LEEWARD SIDE OF THE NRN BAHAMAS AND ADVECT TOWARD THE SPACE AND
TREASURE COASTS. MAX TEMPS IN THE U80S/L90S WITH MIN TEMPS IN THE
L/M70S.

SAT-WED...(PREV DISC)
00Z GFS AND ECMWF HAVE AGAIN PUSHED BACK THE PROGRESSION OF DRIER
AIR INTO THE REGION. HAVE KEPT 40 POP FOR SATURDAY BUT RAISED SUNDAY
TO 40 PERCENT NOW...TAPERING OFF MORE NOTICEABLY TO 20 TO 30 PERCENT
MONDAY AND TUE. BOTH MODELS EVENTUALLY SHUNT THE DEEP TROPICAL
MOISTURE AWAY FROM THE AREA AS UPPER TROUGHING OVER THE EASTERN
CONUS DRIVES A COLD FRONT THRU CENT FL EARLY NEXT WEEK. THERE
PROBABLY WILL NOT BE TOO MUCH COOLING BEHIND THIS FRONT AS THE FLOW
WILL TURN ONSHORE QUICKLY BEHIND IT...BUT THERE LOOKS TO BE
NOTICEABLE DRYING. THIS SHOULD HELP PRODUCE MIN TEMPS OVER INTERIOR
SECTIONS IN THE UPPER 60S FOR MON AND TUE MORNINGS.

&&

.AVIATION...
THRU 04/00Z...SCT/NMRS IFR SHRAS/ISOLD LIFR TSRAS ALL SITES WITH
HIGHEST POPS N OF THE I-4 CORRIDOR...SFC WNDSHFT FROM S TO E/SE AOB
12KTS BY 03/21Z INTERIOR SITES AND COASTAL SITES N OF KMLB. BTWN
04/00Z-04/03Z...SCT MVFR SHRAS/ISOLD IFR TSRAS. AFT 04/03Z...VFR
CONDS WILL PREVAIL WITH SLGT CHC OF BRIEF MVFR SHRAS.

&&

.MARINE...
TONIGHT...SFC/BNDRY LYR WINDS WILL BACK TO THE SE AS A LARGE RIDGE
AXIS EXTENDING FROM THE NRN BAHAMAS TO THE YUCATAN PENINSULA LIFTS N
ACRS THE CENTRAL PENINSULA. WINDS WILL DIMINISH TO BLO 10KTS N OF
THE CAPE...10-15KTS S OF THE CAPE. SEAS 2-3FT NEARSHORE AND 3-4FT
OFFSHORE. SCT SHRAS/TSRAS MOVING OFFSHORE N OF THE CAPE.

THU-SAT...
THE ATLC RIDGE WILL EXPAND WESTWARD INTO THE DEEP SOUTH AND MERGE
WITH A SMALLER RIDGE CENTERED JUST S OF THE RIO GRANDE VALLEY. THE
COMBINED RIDGE WILL FORCE SFC/BNDRY LYR WINDS TO BACK TO THE EAST
WHERE WHERE THEY WILL REMAIN INTO THE WEEKEND. SEAS 2-3 FT...MAINLY
IN AN ERLY SWELL. DOMINANT PDS INCREASING TO 11-13SEC AS THE E/NE
FETCH LENGTH EXPANDS THRU THE WEEK.

SAT-MON...
LIGHT AND VARIABLE WINDS SUN AS THE LCL PGRAD WEAKENS AHEAD OF THE
NEXT FRONTAL TROF. WINDS TO SHIFT TO THE N/NW BY DAYBREAK MON AS A
NEW FRONTAL TROF PUSHES INTO THE STATE...THEN TO THE N/NE THRU THE
DAY AS HIGH PRES BEHIND THE FRONT BUILDS QUICKLY ACRS THE GULF
COAST. SEAS AOB 2FT NEARSHORE...2-3FT OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  87  76  86 /  40  50  40  50
MCO  74  91  73  89 /  40  50  40  50
MLB  75  87  77  87 /  30  40  30  40
VRB  76  89  77  88 /  30  40  30  40
LEE  73  90  73  88 /  40  50  40  50
SFB  74  91  75  89 /  40  50  40  50
ORL  74  91  74  90 /  40  50  40  50
FPR  76  88  77  87 /  30  40  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST/AVIATION...BRAGAW
RADAR/IMPACT WX.....LASCODY
Hazardous weather outlook, Oct 3, 4:21 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
421 AM EDT WED OCT 3 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032030-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
421 AM EDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS EAST CENTRAL
FLORIDA TODAY AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE BIG BEND
REGION. ISOLATED SHOWERS LIFTING NORTH WILL AFFECT THE AREA THIS
MORNING...WITH A FEW PERIODS OF SUNSHINE AND THE PRESENCE OF THE
BOUNDARY ALLOWING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS TO FORM THIS AFTERNOON. ACTIVITY WILL MOVE TO THE
NORTH TO NORTHEAST NEAR 25 MPH.

THE MAIN THREATS WILL BE OCCASIONAL LIGHTNING STRIKES...GUSTY
WINDS TO AROUND 40 MPH AND TORRENTIAL DOWNPOURS.

.FLOOD IMPACT...
THE DEEP TROPICAL MOISTURE WILL BRING HEAVY DOWNPOURS IN SHOWERS
AND STORMS TODAY. HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES
MAY OCCUR WHERE MULTIPLE ROUNDS OF SHOWERS AND STORMS AFFECT ONE
LOCATION. THESE HEAVY AMOUNTS MAY CAUSE MINOR FLOODING OF
STREETS...LOW LYING AND POOR DRAINAGE AREAS. THE THREAT WILL BE
GREATEST IN AREAS WHERE RECENT HEAVY RAINS HAVE OCCURRED.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 35
KNOTS OVER INLAND LAKES...AS WELL AS THE INTRACOASTAL AND NEAR SHORE
ATLANTIC WATERS.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD SWELL WILL CONTINUE TO PUSH INTO THE EAST
CENTRAL FLORIDA SURF ZONE...RESULTING IN A LOW TO MODERATE RISK OF
RIP CURRENTS AT AREA BEACHES. CHECK WITH THE LOCAL BEACH PATROL FOR
THE LATEST OCEAN HAZARDS. ALWAYS SWIM NEAR LIFEGUARDS AND NEVER SWIM
ALONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
LINGERING DEEP MOISTURE WILL KEEP SHOWER AND STORM CHANCES ABOVE
NORMAL THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

In the hours before

Special weather statement, Oct 3, 3:01 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT WED OCT 3 2012

FLZ044-045-144-031945-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
301 PM EDT WED OCT 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...

* UNTIL 345 PM EDT.

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS JUST NORTH OF
GROVELAND...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CLERMONT AND MID FLORIDA LAKES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2897 8174 2896 8166 2905 8166 2906 8164
      2895 8143 2849 8174 2856 8193
TIME...MOT...LOC 1859Z 206DEG 25KT 2861 8179

RL
Special weather statement, Oct 3, 3:46 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT WED OCT 3 2012

FLZ041-044-045-141-032030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-
346 PM EDT WED OCT 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHWESTERN
ORANGE COUNTY...NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 430 PM EDT.

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR EUSTIS...MOVING
NORTH AT 30 MPH. ANOTHER STORM WAS CROSSING THE SAINT JOHNS RIVER
NEAR LAKE WOODRUFF.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THESE
STORMS PASS.

LAT...LON 2933 8142 2927 8141 2926 8117 2873 8149
      2877 8166 2878 8166 2878 8173 2896 8170
      2897 8166 2905 8166 2905 8164 2928 8165
      2934 8164 2936 8155
TIME...MOT...LOC 1943Z 196DEG 28KT 2885 8160

RL
Special weather statement, Oct 3, 4:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT WED OCT 3 2012

FLZ041-044-141-032130-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
427 PM EDT WED OCT 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...VOLUSIA
COUNTY...

* UNTIL 530 PM EDT.

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER DELEON SPRINGS...
MOVING NORTHEAST AT 30 MPH.

ANOTHER STRONG STORM WILL LIKELY CROSS THE EXTREME TIP OF NORTHEAST
VOLUSIA COUNTY...NEAR TOMOKA STATE PARK AND CLOSE TO ORMOND BY THE
SEA.

DUE TO VARIOUS BOUNDARY COLLISIONS OTHER STRONG STORMS MAY DEVELOP
OVER THE NEXT HOUR ACROSS VOLUSIA COUNTY WITH SIMILAR THREATS AND
CELL MOVEMENT AS THE STORMS ABOVE.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2908 8093 2907 8090 2879 8073 2881 8078
      2885 8079 2885 8081 2880 8078 2879 8078
      2880 8107 2883 8111 2881 8113 2881 8117
      2884 8131 2899 8150 2927 8141 2927 8116
      2941 8116 2943 8110
TIME...MOT...LOC 2024Z 203DEG 29KT 2913 8139

SEDLOCK
Special weather statement, Oct 3, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT WED OCT 3 2012

FLZ141-032200-
COASTAL VOLUSIA COUNTY-
513 PM EDT WED OCT 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN VOLUSIA COUNTY...

* UNTIL 600 PM EDT.

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 9 MILES
EAST OF DAYTONA BEACH TO 8 MILES SOUTHWEST OF EDGEWATER...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BETHUNE BEACH...DAYTONA BEACH AND NEW SMYRNA BEACH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2925 8101 2910 8092 2908 8093 2907 8090
      2880 8074 2880 8077 2885 8078 2885 8081
      2880 8078 2879 8085 2879 8095 2877 8097
      2877 8105 2899 8117 2926 8105
TIME...MOT...LOC 2112Z 212DEG 23KT 2927 8089 2906 8080
          2892 8100

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:48 PM EDTAreal Flood AdvisoryMLBLake87 min
Oct 3, 3:01 PM EDTSpecial Weather StatementMLBLake44 min
Oct 3, 3:46 PM EDTSpecial Weather StatementMLBVolusia44 min
Oct 3, 4:27 PM EDTSpecial Weather StatementMLBVolusia63 min
Oct 3, 4:57 PM EDTSpecial Marine WarningMLB93 min
Oct 3, 5:24 PM EDTAreal Flood AdvisoryMLBVolusia111 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.